MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; DISLODGER, STONE, BILIARY
Model Number M00546550
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f2301 captures the reportable event of rescue handle was used to break the basket.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybasket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the handle of the spybasket stopped working as the stone was being extracted.The basket would not open or close anymore, and the stone got trapped in the distal common bile duct.A rescue handle was used to break the basket.A different model was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f2301 captures the reportable event of rescue handle was used to break the basket.Block h2: block b5 has been updated based on additional information received on august 15, 2024.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybasket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the handle of the spybasket stopped working as the stone was being extracted.The basket would not open or close anymore, and the stone got trapped in the distal common bile duct.A rescue handle was used to break the basket.A different model was used to complete the procedure.There were no patient complications as a result of this event.***additional information received on august 15, 2024.*** the rescue handle used was a soehendra handle.
 
Event or Problem Description
It was reported to boston scientific corporation that a spybasket was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the handle of the spybasket stopped working as the stone was being extracted.The basket would not open or close anymore, and the stone got trapped in the distal common bile duct.A rescue handle was used to break the basket.A different model was used to complete the procedure.There were no patient complications as a result of this event.Additional information received on august 15, 2024.The rescue handle used was a soehendra handle.Additional information received on september 24, 2024.The stone was about 8mm.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f2301 captures the reportable event of rescue handle was used to break the basket.Block h2: block b5 has been updated based on additional information received on august 15, 2024.Block h2: block b5 has been updated based on additional information received on september 24, 2024.

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19967853
Report Number3005099803-2024-03773
Device Sequence Number8784550
Product Code LQR
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Model NumberM00546550
Device Lot Number0032513755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/15/2024
09/24/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/05/2024
10/16/2024
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown